Log in
Thyroid UK
91,628 members105,954 posts

Do I need an increased dose?

Hi all,

Question...

I know forgetfullness is a symptom of this flaming illness, however I have really started to notice being more forgetfull in the last week or so, silly things like mid convo then stopping and not sure where you are going with that point, or just forgetting little things as an example, the base my shed is on is pabing slabs n hardcore but could i remember earlier when mid convo? No!!!

Do I need to speak to my doc/consultant and get an increase in the daily amount of levo i take?

Would really appreciate any advice...

Thanks

Paul.

12 Replies
oldestnewest

There was a thread about this the other day, forgetting what you're talking about mid-conversation.

You are about 2 weeks into starting Levo. As it takes 6 weeks for the full effects of starting Levo, or a dose change, to be felt, you have to give it time. It's normal to retest 6-8 weeks after starting Levo, an increase of 25mcg, another retest 6 weeks later with another increase of 25mcg, as explained in replies to your first thread on the forum, and repeat until your levels are where they need to be for you to feel wel.

You can't rush this. Absolutely no point in increasing now, you have to give the Levo time to get into your system and start doing it's work, so wait the normal amount of time. Patience is the key with this.

3 likes
Reply

Thank you, the forgetfullness is normal though...? It just seems to be presenting itself more since starting the medication...

Reply

Some people are worse before they start to feel better.

2 likes
Reply

I just said to my partner about it, she rekons it could also be due to not being as active at the moment as advised by the doctor and the many on here to take it abit easier where it comes to working out...

So weird ive never been forgetfull, my job requires me not to be forgetfull as its safety related, and i cant refrain from doing those sorts of job otherwise im pretty much jobless...

Reply

When you next see GP make sure to ask for B12 and folate to be tested. Low B12 can make us more forgetful.

1 like
Reply

I will ask them to include that on my next bloods...

Is it ok to request all these extra tests? How do the docs usually respond to such requests?

Reply

Forgetfulness is normal when undertreated, but it’s not any less distressing because of that. Some people are affected more by physical symptoms when under treated, while others have more difficulty with psychological and cognitive problems. These can very difficult to deal with over a six week period waiting for a test.

Raising dose quickly can cause problems though.

If you’re really troubled by the memory problems, perhaps you can bring forward your next appointment. Memory problems could have a big impact on your life, especially in view of your job. ( I once forgot all my passwords and PIN numbers at the same time, very tricky!)

2 likes
Reply

Blood tests due on 11th May, clinic on 23rd May...

Will try and hold out until then 🤔🤔🤔

Yes that does sound tricky and frustrating...

1 like
Reply

Think forgetfulness and thyroid problems go hand in hand. I was hyper - Graves Disease and I thought I was developing dementia or some sort of mental illness - I wasn’t. Once my thyroid was back to a good place be things went back to normal for me.

Like SS says it takes a while for your Levi to take effect. That’s the annoying thing about thyroid problems - there’s no quick fix so don't mess with your dose.

I was totally exhausted when I was first diagnosed with Graves and I know it’s not the same as being hypo but all I could do was sleep. I kept going to the gym throughout my treatment though, I just cut back massively on the effort I put into everything, I also kept up my Pilates class, my pilates teacher is a physiotherapist so I was well supervised and again I didn’t knock myself out. I liked the people at both classes and it was a way of saying ‘up you’ to my Graves. I didn’t have the energy to get back to serious long distance walking for about eighteen months though but I can do it now.

Patience is the word. Go with the flow and rest, I think it does your body good, even if you don't look it - and I looked great on the outside because I lost so much weight - you are really quite ill before your thyroid disease is fixed as it affects every part of your body.

1 like
Reply

Thank you, I have cut back on my gym work from 6 days to 3 (2 days back to back, 2 days off then 1 day) its my only sanity!!!

Thank you for the response, i know this is going to be a long process and i have to be patient, I guess thats a new skill to learn... lol...

Reply

Exactly how I felt about keeping up the gym and Pilates! I felt it my Graves stopped me doing the things I liked doing then it was robbing me of the sort of life I wanted to lead.

I also remember my Pilates teacher / genius physio saying one day when I must have been complaining about being tired that I really needed a day off between each day I exercised - to let my body recover - so what you’re doing by cutting down to every other day is the right way to go. Keep going - you’ll get there eventually.

1 like
Reply

Thank you. 😊

1 like
Reply

You may also like...